Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 124, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 27, 2021, 8:11 PM CDT for Coke County, Runnels County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 8:11 PM CDT (01:11 UTC)
- Expired
- May 27, 2021, 9:15 PM CDT
- In force
- 64 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Coke County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 50 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1327 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted.
267
WUUS54 KSJT 280111
SVRSJT
TXC081-399-280215-
/O.NEW.KSJT.SV.W.0124.210528T0111Z-210528T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
811 PM CDT Thu May 27 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southern Coke County in west central Texas...
Western Runnels County in west central Texas...
* Until 915 PM CDT.
* At 810 PM CDT, a severe thunderstorm was located near Bronte,
moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Bronte around 825 PM CDT.
Maverick around 840 PM CDT.
Norton around 850 PM CDT.
Ballinger and Hatchel around 915 PM CDT.
Other locations impacted by this severe thunderstorm include
Ballinger Lake, The Intersection Of Highway 208 And Ranch Road 2662
and Us-87 Near The Coke-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3169 9989 3170 10083 3178 10082 3183 10049
3194 10048 3198 9989
TIME...MOT...LOC 0110Z 271DEG 20KT 3186 10039
HAIL...1.25IN
WIND...60MPH
$$
sn2 follow-up statements
821
WWUS54 KSJT 280135
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
835 PM CDT Thu May 27 2021
TXC081-399-280215-
/O.CON.KSJT.SV.W.0124.000000T0000Z-210528T0215Z/
Coke TX-Runnels TX-
835 PM CDT Thu May 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN COKE AND WESTERN RUNNELS COUNTIES...
At 835 PM CDT, a severe thunderstorm was located over Maverick,
moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Maverick around 840 PM CDT.
Norton around 850 PM CDT.
Ballinger around 915 PM CDT.
Hatchel around 920 PM CDT.
Other locations impacted by this severe thunderstorm include
Ballinger Lake, The Intersection Of Highway 208 And Ranch Road 2662
and Us-87 Near The Coke-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3169 9989 3170 10083 3178 10082 3183 10049
3194 10048 3198 9989
TIME...MOT...LOC 0135Z 271DEG 20KT 3186 10023
HAIL...1.50IN
WIND...60MPH
$$
sn426
WWUS54 KSJT 280153
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
853 PM CDT Thu May 27 2021
TXC081-399-280215-
/O.CON.KSJT.SV.W.0124.000000T0000Z-210528T0215Z/
Coke TX-Runnels TX-
853 PM CDT Thu May 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN COKE AND WESTERN RUNNELS COUNTIES...
At 853 PM CDT, a severe thunderstorm was located 7 miles southwest of
Bronte, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Tennyson around 905 PM CDT.
Bronte around 910 PM CDT.
Maverick around 920 PM CDT.
Norton around 930 PM CDT.
Ballinger and Hatchel around 950 PM CDT.
Other locations impacted by this severe thunderstorm include
Ballinger Lake and The Intersection Of Highway 208 And Ranch Road
2662.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3170 10038 3180 10050 3183 10050 3183 10049
3194 10048 3198 9989 3169 9989
TIME...MOT...LOC 0153Z 264DEG 24KT 3182 10039
HAIL...1.25IN
WIND...60MPH
$$
snWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:17 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 27, 6:17 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 617 PM CDT Thu May 27 2021 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 213 PM CDT Thu May 27 2021 After the brief lull in convection yesterday into this morning, strong to severe storms expected this evening and continue into Friday. Moist and unstable air mass remains in place, with temperatures climbing well into the 80s. Dewpoints are in the low to mid 60s, with near 70 dewpoints lurking not very far away. For tonight, shortwave moves into West Texas and enhances the mid level flow. CAMS all show convection developing across the Trans Pecos and then between Midland and Lubbock with activity moving east. Trans Pecos activity may survive into Crockett County and perhaps into irion, Schleicher, and Sutton before gradually weakening later in the evening. Convection farther north will move into the western Big Country, perhaps developing into a MCS and moving across the remainder of the Big Country by midnight. Wind and hail the main threats (perhaps high end hail and wind), but decent helicity in that area around near Sweetwater early this evening will mean a tornado threat as well. Convection eventually dissipates overnight, leaving an outflow boundary draped across the area. Additional outflow and a weak cold front across Oklahoma overnight will push south as well on Friday. By Friday afternoon, air mass remains unstable and with surface boundaries across the area. Weak ridging aloft behind the shortwave tonight will make for weak mid level flow, but HRRR and NAMNEST still are aggressive in producing strong convection by mid/late afternoon somewhere near Abilene/San Angelo/Brownwood and dropping it southeast across the remainder of the area. Given CAPE values pushing 4000+ and boundaries to provide some focus, going to go with the CAMS models and bump POPs for Friday afternoon. && .LONG TERM... (Friday night through next Thursday) Issued at 204 PM CDT Thu May 27 2021 A very active pattern will continue for this weekend as ongoing strong to severe thunderstorms on Friday night will at least linger into Saturday morning. Northwest flow aloft combined with a cold front and any outflow boundaries will likely result in shower and thunderstorm redevelopment during the day Saturday. A weak 500mb ridge will try to build in Saturday night, allowing for a brief reprieve. But as a new trough digs in over the Desert Southwest, the upper levels will transition back to a westerly to southwesterly flow pattern. This, along with moist surface flow returning from the southeast will reintroduce high chances for rain and thunderstorms for late Sunday through Monday. In addition to the usual damaging wind and hail threat, several inches of rain will be possible with this activity. The 12Z run of the GFS is currently pegging 4-6 inches of cumulative rainfall by early next week, including whatever occurs on Friday. Without sufficient drainage between rounds of convection, this could lead to flooding concerns. For the middle of next week, a trough starts to dig southward out of Canada, pitting the trough axis over the central and southern Plains. This should further enhance the dynamics, allowing for even more rounds of rain and thunderstorms for Tuesday through Thursday. Otherwise, high temperatures this weekend through the middle of next week look to be a few degrees cooler than normal, while nights will be very mild and humid. && .AVIATION... (00Z TAFS) Issued at 616 PM CDT Thu May 27 2021 Scattered thunderstorms across the Permian Basin will move east and may impact the KABI terminal this evening, mainly 02-05Z. Also, going with a VCTS at the KSJT site this evening but confidence is low. Otherwise going VFR for the next several hours, then MVFR ceilings will return Friday morning to the terminals, mainly between 12-18Z. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 83 63 79 / 60 60 40 30 San Angelo 69 88 64 85 / 30 60 40 20 Junction 71 88 66 86 / 10 50 40 30 Brownwood 69 84 65 80 / 30 60 50 30 Sweetwater 66 81 63 79 / 60 60 40 20 Ozona 71 88 66 86 / 30 50 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....SK AVIATION...21
Hazardous weather outlook, May 27, 2:19 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 219 PM CDT Thu May 27 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 219 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms will be possible this evening and early tonight, mainly between 6 PM and 11 PM across the area northwest of a Baird to San Angelo to Ozona line. The main hazards will be very large hail larger than baseballs, damaging winds in excess of 70 mph, and frequent lightning. The area north of a Sweetwater to Abilene line will also have an isolated tornado risk as well this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe storms will be possible Friday afternoon into Friday night across all of West Central Texas. The main hazards will be large hail, damaging winds, and frequent lightning. In addition, heavy rain will be possible, and this may lead to localized flooding. An unsettled pattern is expected early next week. This could bring could bring additional chances for thunderstorms, and a possibility for strong to severe storms along with heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 27, 6:16 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
616 PM CDT Thu May 27 2021
TXZ064-280015-
Sterling TX-
616 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR STERLING COUNTY UNTIL 715 PM
CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garden City, moving east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sterling City around 655 PM CDT.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3208 10126 3209 10082 3170 10083 3170 10085
3171 10086 3170 10087 3167 10127
TIME...MOT...LOC 2315Z 266DEG 31KT 3190 10140
snLocal storm report, May 27, 7:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
759 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL STERLING CITY 31.84N 100.99W
05/27/2021 E2.00 INCH STERLING TX PUBLIC
HAIL UP TO 2 INCHES REPORTED IN STERLING
CITY.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:24 PM CDT | Flash Flood Warning | SJT | Coke, Sterling | 3 hr |
| May 27, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 65 min |
| May 27, 8:04 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| May 27, 8:32 PM CDT | Special Weather Statement | SJT | Runnels | 58 min |
| May 27, 8:39 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 3 hr |
| May 27, 8:39 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Tom Green | 66 min |
| May 27, 8:44 PM CDT | Special Weather Statement | SJT | Coke | 61 min |
| May 27, 9:21 PM CDT | Areal Flood Advisory | SJT | Coke, Runnels, Tom Green | 3 hr |
| May 27, 9:46 PM CDT | Special Weather Statement | SJT | Concho | 44 min |
| May 28, 10:20 AM CDT | Special Weather Statement | SJT | Haskell | 25 min |
| May 28, 10:42 AM CDT | Special Weather Statement | SJT | Brown | 33 min |
| May 28, 11:50 AM CDT | Special Weather Statement | SJT | Throckmorton | 40 min |
| May 28, 11:57 AM CDT | Special Weather Statement | SJT | Shackelford | 48 min |
| May 28, 12:34 PM CDT | Special Weather Statement | SJT | Throckmorton | 41 min |
| May 28, 3:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 67 min |
| May 28, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 42 min |
| May 28, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 38 min |
| May 28, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 51 min |
| May 28, 4:40 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 65 min |
| May 28, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 22 min |
| May 28, 4:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 47 min |
| May 28, 5:09 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 51 min |
| May 28, 5:33 PM CDT | Areal Flood Advisory | SJT | Kimble, Menard, Schleicher, Sutton | 117 min |
| May 28, 5:35 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 40 min |
| May 28, 5:35 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 55 min |
| May 28, 6:05 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 25 min |
| May 28, 6:12 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 63 min |
| May 28, 6:32 PM CDT | Flash Flood Warning | SJT | Kimble | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.